Posted by: cm | 2011-05-09


I was out of work last week cause of the flu and now I have a urinary tract infection,its very painful and I don''t know what to do. By the time I get home by P.G ISN''T TAKING ANYMORE PATIENTS. I have also realised that every time I am given antibiotics I have a whole lot of problems after that, i''ll have trush a week later and now this. Could I be allergic to antiboitics?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


It is possible that you are allergic to a certain class of antibiotics. Your doctor can do blood tests to confirm an allergy to antibiotics.

Certain antibiotics are broad spectrum antibiotics and this can be the cause of your thrush. You can use Diflucan as a single dose to treat this. To prevent thrush after taking a course of antibiotics, you can eat plain bulgarian yogurt during the period that you are using the antibiotics.

The urinary tract infection has to be investigated and a test sample of your urine should be send away for a microscopy, culture and sensitivity (MC & S). This will assist your doctor to be very spesific with the type of antibiotic treatment for the urinary tract infection.

In the interim, you can use Citrosoda, to alleviate the bladder symptoms. For the pain, you can use Myprodol.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: marmalade | 2011-11-24

Hi. I have interstitial cystitis and am taking the following meds which help me a lot: lyrica 75mg bd, cysta-Q, detrunorm 15mg bd and atarax 25mg at night. In addition, I take euthyrox and cilift. The problem is that I can no longer have intercourse with my husband. It''s not so much that my pelvic muscles are too tense but rather that it is painful in my urethra and bladder because of the friction and the vagina so close to these that he ''hits'' them during intercourse. I''ve heard of Valium vaginal suppositories for IC but have been told they''re not available in SA. What pain suppositories or muscle relaxors in form of suppositories can I get in SA? Would arthrexin suppositories help?

Reply to marmalade

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.